Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 129, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 7, 2015, 5:15 PM EDT for Elk County, McKean County, Warren County, Pennsylvania. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 5:15 PM EDT (21:15 UTC)
- Expired
- Jul 7, 2015, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Elk County, PA, McKean County, PA, Warren County, PA
The radar
The State College radar (KCCX), 112 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:30 PM EDT | TSTM WND DMG | 1 S Lafayette, PA | TREES AND WIRES DOWN BLOCKING PINE RUN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689
WUUS51 KCTP 072115
SVRCTP
PAC047-083-123-072200-
/O.NEW.KCTP.SV.W.0129.150707T2115Z-150707T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 PM EDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WESTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 600 PM EDT
* AT 515 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS
LOCATED OVER WETMORE...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRADFORD...KANE...CYCLONE...JAMES CITY...KINZUA BRIDGE STATE
PARK...LUDLOW...MARSHBURG...SMETHPORT...WESTLINE...WETMORE...LEWIS
RUN...MOUNT JEWETT AND BRADFORD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.
&&
LAT...LON 4196 7863 4176 7840 4158 7888 4157 7896
4162 7896 4163 7901 4173 7900
TIME...MOT...LOC 2115Z 238DEG 39KT 4170 7886
$$
DEVOIR3 follow-up statements
200
WWUS51 KCTP 072130
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 PM EDT TUE JUL 7 2015
PAC047-123-072139-
/O.CAN.KCTP.SV.W.0129.000000T0000Z-150707T2200Z/
ELK PA-WARREN PA-
530 PM EDT TUE JUL 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ELK AND
SOUTHEASTERN WARREN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. WIND
DAMAGE WAS REPORTED WEST OF KANE AROUND 510 PM EDT.
LAT...LON 4196 7863 4176 7840 4165 7871 4165 7882
4169 7887
TIME...MOT...LOC 2129Z 238DEG 39KT 4178 7868
$$
PAC083-072200-
/O.CON.KCTP.SV.W.0129.000000T0000Z-150707T2200Z/
MCKEAN PA-
530 PM EDT TUE JUL 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL MCKEAN COUNTY...
AT 529 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WESTLINE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BRADFORD...KANE...CYCLONE...KINZUA BRIDGE STATE PARK...SMETHPORT...
WESTLINE...LEWIS RUN...MOUNT JEWETT AND BRADFORD AIRPORT.
LAT...LON 4196 7863 4176 7840 4165 7871 4165 7882
4169 7887
TIME...MOT...LOC 2129Z 238DEG 39KT 4178 7868
$$
DEVOIR591
WWUS51 KCTP 072137
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
537 PM EDT TUE JUL 7 2015
PAC083-072200-
/O.CON.KCTP.SV.W.0129.000000T0000Z-150707T2200Z/
MCKEAN PA-
537 PM EDT TUE JUL 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL MCKEAN COUNTY...
AT 537 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER CYCLONE...AND WAS MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BRADFORD...CYCLONE...KINZUA BRIDGE STATE PARK...SMETHPORT...LEWIS
RUN...MOUNT JEWETT AND BRADFORD AIRPORT.
LAT...LON 4196 7863 4176 7840 4170 7859 4170 7872
4177 7876
TIME...MOT...LOC 2137Z 238DEG 39KT 4183 7859
$$
DEVOIR227
WWUS51 KCTP 072155
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
555 PM EDT TUE JUL 7 2015
PAC083-072201-
/O.EXP.KCTP.SV.W.0129.000000T0000Z-150707T2200Z/
MCKEAN PA-
555 PM EDT TUE JUL 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCKEAN COUNTY WILL
EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING OVER WESTERN AND CENTRAL MCKEAN
COUNTY HAS MOVED INTO NORTHEAST MCKEAN COUNTY. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE ON TIME AT 600 PM EDT.
AT 530 PM EDT...LAW ENFORECMENT REPORTED TREES AND WIRES DOWN AND
BLOCKING A ROADWAY IN LAFAYETTE TOWNSHIP.
LAT...LON 4196 7863 4176 7840 4170 7859 4170 7872
4177 7876
TIME...MOT...LOC 2148Z 238DEG 39KT 4183 7859
$$
DEVOIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:54 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 7, 3:54 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 354 PM EDT TUE JUL 7 2015 .SYNOPSIS... A WEAK RIDGE WILL BRING VERY WARM AND HUMID CONDITIONS TO THE REGION TODAY. AN APPROACHING COLD FRONT WILL MOVE THROUGH OVERNIGHT...THEN STALL OUT ALONG OR JUST SOUTH OF THE MASON DIXON LINE FOR MUCH OR THE REST OF THE WEEK KEEPING UNSETTLED CONDITIONS IN THE FORECAST FOR THE NEXT COUPLE OF DAYS. HIGH PRESSURE SHOULD RETURN FOR FRIDAY AND BRING SLIGHTLY COOLER AND NOTABLY LESS HUMID WEATHER WITH LITTLE CHANCE FOR RAIN. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SHOWER AND THUNDERSTORM ACTIVITY IS INCREASING ACROSS THE OHIO VALLEY AND WESTERN PA AHEAD OF A COLD FRONT THAT IS CURRENTLY CROSSING LAKE ERIE AND CENTRAL OHIO AND TRAVELING SOUTHEAST. THESE CONVECTIVE SHOWERS SHOULD MOVE INTO OUR REGION THIS EVENING ACROSS THE ALLEGHENIES. THE COLD FRONT IS POISED TO MOVE INTO THE NORTHWEST ZONES BY EVENING AND WILL MOVE SLOWLY SOUTH ACROSS THE COMMONWEALTH OVERNIGHT. SHOWER COVERAGE SHOULD DIMINISH AS THE FRONT MOVES SOUTH. TEMPERATURES WILL BE GENERALLY MILD OVERNIGHT AS MOST OF THE AREA WILL BE CLOUDY AND HUMID WITH SCATTERED SHOWERS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... THE SURFACE COLD FRONT WILL STALL OUT CLOSE TO THE MASON DIXON LINE ON WEDNESDAY. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL SHIFT TOWARDS THE SOUTHERN HALF OF PENNSYLVANIA TOMORROW. QPF VALUES WILL BE LESS THAN A THIRD OF AN INCH IN OUR COUNTIES. MAX TEMPS WEDNESDAY WILL BE AROUND 10 DEGREES COOLER THAN TODAY AS CLOUDS WILL DOMINATE THE SKY. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... THE LINGERING QUASI-STATIONARY FRONTAL ZONE EXTENDING FROM THE MID ATLANTIC COAST WWD INTO THE OHIO VALLEY IS EXPECTED TO REMAIN A FOCUS FOR PCPN ON DAY 3/THURS. THERE IS REASONABLY GOOD MODEL AGREEMENT IN A CONVECTIVELY ENHANCED PERTURBATION/SFC WAVE EMERGING FROM THE SRN PLAINS AND PROGRESSING EWD AROUND THE PERIPHERY OF A SUBTROPICAL RIDGE OVER THE SOUTHEAST STATES. THE GLOBAL MODELS TEND TO HAVE A NORTHERN BIAS WITH QPF AXES ASSOCD WITH THESE MESO FEATURES...AND THEREFORE FOLLOWED WPC LEAD WITH CLUE FROM THE HI-RES MODELS IN SHIFTING MAX POPS SWD OF CONSENSUS. THERE IS THE POTENTIAL FOR THIS FEATURE TO MAINTAIN INTENSITY OR RE-INTENSIFY AS IT REACHES CENTRAL PA THURSDAY AFTERNOON..IN WHICH CASE IT WOULD BE ACCOMPANIED BY SEVERE WX AND HEAVY RAINFALL RISK. LATER FORECASTS SHOULD BE ABLE TO PROVIDE GREATER VISIBILITY AND INCREASED CONFIDENCE IN THE EVOLUTION AND POTENTIAL IMPACTS ASSOCD WITH THIS SYSTEM. THE MEDIUM RANGE MODEL AND ENSEMBLE GUIDANCE REMAINS CONSISTENT IN ITS PROJECTION THAT THE FLOW ALOFT WILL STEADILY EVOLVE TOWARD AN AMPLIFIED TROUGH/RIDGE/TROUGH PATTERN FROM WEST TO EAST ACROSS THE LOWER 48. THIS SHOULD OCCUR BY WAY OF NRN PAC ENERGY FEEDING INTO A TROUGH ALONG THE WEST COAST...A STRENGTHENING UPPER RIDGE THAT RETROGRADES WWD FROM THE SOUTHEAST INTO THE PLAINS EVENTUALLY EXPANDING NWD OVER THE ROCKIES INTO WRN CANADA...AND DOWNSTREAM TROUGHING FROM THE BUILDING RIDGE OVER THE EAST EXTENDING SWD FROM HUDSON BY VORTEX. A 24-48HR PERIOD OF DRY WEATHER...WHICH HAS BEEN QUITE ELUSIVE AS OF LATE...COULD BE IN STORE FOR THE AREA BY THE END OF THE WEEK AS WEAK RIDGING FOLLOWS IN THE WAKE OF THE D3 CONVECTIVE LOW. THE PLACEMENT OF PIVOTING FRONTAL BOUNDARY AND ASSOCIATED MSTR/PW AXIS WILL BE CRUCIAL FOR DETERMINING PCPN RISK INTO THE WEEKEND...WITH THE LATEST MODEL CONSENSUS KEEPING MOST OF THE ACTIVITY TO THE NW OR SW OF CENTRAL PA. THE OTHER FACTOR WILL BE WHAT HAPPENS TO ENERGY EJECTING FROM UPPER LOW MOVING ONSHORE CA IN THE SHORT RANGE. THERE IS REASONABLE AGREEMENT IN PRINCIPLE THAT THIS ENERGY SHOULD ROUND THE BUILDING ROCKIES/HIGH PLAINS RIDGE AND THEN HELP TO CARVE OUT THE DEVELOPING ERN TROUGH DOWNSTREAM. HOWEVER SOLUTIONS HAVE NOT LOCKED ONTO HOW SHEARED THE ENERGY WILL BECOME...WHICH ALONG WITH A FEW ADDITIONAL FACTORS LEADS TO DIFFERENCES IN THE DEPTH OF THE TROUGH AND TIMING OF NEXT PCPN OPPORTUNITY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... ALL TERMINALS ARE VFR IN THE WARM SECTOR AHEAD OF AN APPROACHING COLD FRONT OVER THE OHIO VALLEY. AS THE FRONT ENTERS THE EASTERN GR LAKES THIS EVENING...SHOWERS AND THUNDERSTORMS WILL DEVELOP AND BECOME MORE NUMEROUS AS THEY MOVE INTO NWRN PA DURING THE EVENING. FIRST TO SEE DETERIORATING CONDITIONS WILL BE BRADFORD...PROBABLY BETWEEN ABOUT 00 AND 03Z. THE COLD FRONT WILL PUSH SLOWLY SOUTH ACROSS THE AIRSPACE OVERNIGHT...BRINGING MVFR/IFR TO ALL BUT THE FAR SE BY MORNING. THE FRONT WILL SETTLE SOUTH WEDNESDAY BEFORE STALLING OUT ALONG THE MASON DIXON LINE. WAVES OF LOW PRESSURE WILL MOVE ALONG THE FRONT AND BRING PERIODS OF SHOWERS/THUNDERSTORMS ALONG WITH REDUCED CONDITIONS INTO THURSDAY. OUTLOOK... FRI-SUN...MAINLY VFR. CHC OF SHOWERS/TSTMS SW 1/3 OF AIRSPACE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LA CORTE LONG TERM...GARTNER/STEINBUGL AVIATION...LA CORTE
Hazardous weather outlook, Jul 7, 5:33 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 533 AM EDT TUE JUL 7 2015 PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-080945- POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 533 AM EDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW WAVES OF LOW PRESSURE WILL RIDE EAST ALONG A FRONTAL BOUNDARY THAT WILL BE STALLED OUT NEAR OR JUST TO THE SOUTH OF THE MASON DIXON LINE. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY EACH WAVE OF LOW PRESSURE AND SOME OF THE STORMS DURING THE AFTERNOON AND EARLY EVENING HOURS WEDNESDAY AND THURSDAY COULD PRODUCE STRONG WIND GUSTS AND PERHAPS A FEW INSTANCES OF LARGE HAIL. THE GREATEST THREAT FOR THE STRONGER STORMS WILL BE ACROSS THE SOUTHERN HALF OF PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-005-010-080945- WARREN-MCKEAN-ELK- 533 AM EDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT APPROACHING FROM THE GREAT LAKES WILL BRING THUNDERSTORMS TO THE AREA LATE TODAY AND EARLY TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD PRODUCE LOCALIZED DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LAMBERT
In the hours before
Special weather statement, Jul 7, 3:57 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT TUE JUL 7 2015
PAZ004-005-072100-
WARREN PA-MCKEAN PA-
357 PM EDT TUE JUL 7 2015
...STRONG THUNDERSTORMS WILL AFFECT WARREN...AND MCKEAN COUNTIES
UNTIL 500 PM EDT...
AT 355 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR FRANKLIN TO NEAR KNOX...AND MOVING NORTHEAST
AT 45 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL PRECEDE
THESE... MOVING ACROSS WARREN AND WESTERN MCKEAN COUNTIES BETWEEN
400 PM AND 430 PM.
WINDS MAY GUST ABOVE 30 MPH WITH SOME OF THESE STORMS...AND MAY BE
ACCOMPANIED BY A BRIEF HEAVY DOWNPOUR.
THE STRONG THUNDERSTORMS WILL BE NEAR...
GRAND VALLEY AROUND 425 PM EDT.
GARLAND AROUND 435 PM EDT.
SPRING CREEK AND COLUMBUS AROUND 440 PM EDT.
LOTTSVILLE AROUND 445 PM EDT.
CHAPMAN STATE PARK AND YOUNGSVILLE AROUND 455 PM EDT.
WARREN...WARREN SOUTH AND RUSSELL AROUND 500 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BEAR LAKE...
CLARENDON...STARBRICK...SUGAR GROVE AND TIDIOUTE.
LAT...LON 4200 7868 4180 7868 4162 7893 4163 7961
4190 7961 4200 7954
TIME...MOT...LOC 1955Z 209DEG 39KT 4144 7981 4125 7965
DEVOIRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:13 PM EDT | Special Weather Statement | CTP | Lancaster | 62 min |
| Jul 7, 3:57 PM EDT | Special Weather Statement | CTP | Warren | 63 min |
| Jul 7, 4:36 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 39 min |
| Jul 7, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 34 min |
| Jul 7, 6:09 PM EDT | Special Weather Statement | CTP | Warren | 51 min |
| Jul 7, 6:50 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 55 min |
| Jul 7, 6:56 PM EDT | Special Weather Statement | CTP | Tioga | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.